Based on three medications I am unaware of anything such as a side-effect of that happening. But I would question this patient as to why they are on Zegerid and Protonix? They actually are both proton pump inhibitors and if they are taking them at the same time, I would question as to why? Because generally you are on one or the other, not both.
So as a pharmacist, if a patient came to me and asked me this question, I would ask him, can you tell me what other medications you are taking? Through a medication list, I would be able to say, hey, this might be one of the problems. Contact the physician or healthcare provider and then let the patient know whether or not they need to be switched, discontinue one, find out what is really going on.
But that is a common thing that pharmacists do encounter everyday. That's what we’re doing, we are checking to make sure that there is no drug interactions, or in this case duplication of therapy.
This answer should not be considered medical advice...This answer should not be considered medical advice and should not take the place of a doctor’s visit. Please see the bottom of the page for more information or visit our Terms and Conditions.
Thanks for your feedback.